Too sleepy!

Hi all, bit of a conundrum, like some advice please.

Am down to 5mg, using the "slowly does it procedure". All good, except for the problem of waking up in the morning. No sure what it is the problem, could be some or all of the following.

1. As am now down to 5mg is my own body not kicking in properly,

2. Recently changed my habit of taking Pred from breakfast time to early hours (I.e. If I wake to go to loo between 2-6am I take tablet),

3. Am taking Co-codamol for OA. Only 1 tablet (lowest dose) twice a day, sometimes three times if really bad.

I go to bed between 10-10,30 at night so not exactly living it up, but cannot seem to wake up when the clock alarm goes off at 8 in the morning. Also have alarm on iphone.

Should I go back to taking Pred at breakfast, don't have any great problems with aches in morning, or should I try splitting the dose, some at bed time, some in morning? Trouble is no one else in house to wake me!

I know problem is not exactly earth shattering, but I'm sure others have been through it, ta very much!

5 Replies

oldestnewest
  • DL, I recently started sleeping through the alarm and discovered that it was only when sleeping on my left side. I have had problems with my right ear for many years which it seems have now resulted in some hearing loss in that ear, hence when my good ear is buried in the pillow I fail to hear the alarm! Hopefully that is not the reason for you sleeping through the alarm, and I'm wondering if it might be one of two things:

    Co-codamol is known to have a sedative effect so, if you're taking the third one late in the day, perhaps that might be the cause.

    If the problem is only recent, then perhaps it has coincided with your recent change in the time you take Pred.

    I guess the only way to find out is by returning to taking your Pred at breakfast time for a while, and if that doesn't work perhaps it is the co-codamol.

    Perhaps someone else will be able to provide more help.

    When I was a youngster and living with my dear Mum, she used to set the alarm and put it on a tin tray when leaving for work for fear of me still being there when she returned home! When our son was born, I never heard him crying for his night feed - hubby used to bring him in and wake me up, and then I'd fall asleep again whilst feeding him! Oh how I wish I could still sleep like that!

  • Hi DorsetLady, I have just been diagnosed with GCA, my daughter has Addisons and is also taking steroids she has advised me to always take my pred with food in the morning (ie: breakfast) as they give you a kick and keep you awake, so the only thing I can think of is by taking your pred during the night it is waking your body and by the time you should get up your body is in sleep mode. I hope you get things sorted soon.

    Sue.

  • Hi not ice, think you might be right. Thanx for reply, see also my reply to others. DL (another Sue)

  • The dose you are now at is the point at which your body is having to start producing its own corticosteroid, cortisol. Lack of cortisol can cause fatigue as one of the symptoms.

    Celtic's rheumy likes to keep his patients at 5mg for months to let the body catch up and it certainly does seem to help.

    I struggle in the mornings - always have done with PMR and not just the stiffness side of getting going. It was better for a while but at 4mg it is back again some mornings - and noticeably since the clocks changed...

  • Hi PMRPro,

    Thought you might say that about staying at 5mg. I had same thought, although I did stay at 6mg for some time when I was in NZ over Xmas/New Year. I got down to 6mg in Nov last year, and going down by 1/2mg on your slow method got to 5mg a couple of weeks ago. I have appointment with GP mid May before going to Spain on holiday so will stay at 5mg until I've seen him.

    Other than the sleepy mornings I do feel quite good at present, so I'm not too worried. It just seems a shame to miss the lovely sunny mornings we are having at present!

    As always thanks for your answer, also see reply to Celtic. How would this forum run without you two! DL (Sue)

You may also like...